Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 121, NWS Shreveport, LA

May 8, 2005Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2005, 9:39 AM CDT for Cherokee County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2005, 9:39 AM CDT (14:39 UTC)
Expired
May 8, 2005, 10:15 AM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 5:45 AM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:17 AM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, May 8, 3:17 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 AM CDT SUN MAY 8 2005

.DISCUSSION...

UPPER LOW OVER THE NORTHERN PLAINS WITH TROUGH TO
A SHORT WAVE OVER AZ THIS MORNING TO MOVE EAST TODAY
AND MONDAY...THEN RIDGE WILL CONTROL THE WEATHER UNTIL
LATER IN THE WEEK. MODELS STILL HAVE SOME DISAGREEMENT
THIS MORNING...WILL LEAN TOWARD THE GFS...BUT CUT BACK
ON THE RAIN AMOUNTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  64  83  65 /  40  60  20  10
MLU  83  64  82  64 /  20  40  20  10
DEQ  78  62  82  62 /  50  60  20  10
TXK  80  63  81  65 /  50  60  20  10
ELD  81  63  82  64 /  40  60  20  10
TYR  79  63  84  67 /  50  60  20  10
GGG  80  62  84  66 /  50  60  20  10
LFK  81  65  86  67 /  50  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

IV
Hazardous weather outlook, May 8, 6:00 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 8 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
TO THE WEST OF A LINE FROM PRESCOTT ARKANSAS TO BOSSIER CITY TO
HEMPHILL TEXAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:51 AM CDTSevere Thunderstorm WarningSHVSmith54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.